MAUDE Adverse Event Report: SYNTHES GMBH ALUMINUM HOHMANN RETRACTOR 24MM WIDTH

SYNTHES GMBH ALUMINUM HOHMANN RETRACTOR 24MM WIDTH
Catalog Number 03.100.110
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.E3: reporter is a j&j employee.H3, h4, h6: part # 03.100.110 synthes lot # 7434412 supplier lot # 7434412 release to warehouse date: 21 oct 2013 supplier: greatbatch medical/indianapoli no ncr's generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.The photo investigation revealed that the device 03.100.110, radiolucent hohmann retractor w/24 l267 had deep scratches around the tip.This type of damage is consistent with other tools and hard edges coming in contact with the device, properly handling and attention to the approved use of the device diminishes the risk of failure.The product was returned to depuy synthes for evaluation.Visual inspection of the returned device found that the tip of the device was found severely scratched.This type of damage is consistent with other tools and hard edges coming in contact with the device, properly handling and attention to the approved use of the device diminishes the risk of failure.Furthermore, a foreign unknown stain was observed on the surface.The device was also is bent.A potential cause for this conditions cannot be fully established with available information.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the radiolucent hohmann retractor w/24 l267 would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on february 13, 2024, during loan kit inspection it was noticed that the instrument has sharp scratches at the tip.There is no surgeon, procedure, or patient details available.This report involves one (1) aluminum hohmann retractor 24mm width.This is report 1 of 1 for (b)(4).

Brand Name
ALUMINUM HOHMANN RETRACTOR 24MM WIDTH
Common Device Name
RETRACTOR
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key19655278
Report Number8030965-2024-08183
Device Sequence Number15181968
Product Code GAD
UDI-Device Identifier07611819302310
UDI-Public07611819302310
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.100.110
Device Lot Number7434412
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2024
Initial Report FDA Received Date07/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown